Struggling with hormone imbalance

by Emily
(Georgia, USA)

I am 28 years old and I've been struggling with what I suspect is a hormone imbalance for about three years now. It started out with basically month long PMS symptoms with only a small window of relief during my period and right after. My symptoms have been irritability, aggression, mood swings, low libido, dry eyes, anxiety attacks and most recently I have had dizziness, insomnia and fatigue. I started to take a popular progesterone cream that had a lower concentration of progesterone than the Natpro cream. It helped for a while at least with the anxiety, but didn't seem to do much for my other symptoms. I read the information here that talks about increasing the dose to overcome the initial estrogen surge, so I tried to increase my dose, but I believe that there just wasn't enough of a concentration in the cream to really bring my progesterone levels up enough. This left me in what I think was a perpetual state of estrogen dominance for a month or two where I was just crazy. I got scared and thought maybe it was too much progesterone, so I backed off the cream and started to feel better. But six months later my symptoms are back. I went to a doctor to try to get some hormone profiles done, but I am not very confident that she knew what she was doing because from everything I have read it is the wrong time of my cycle to get checked. I have ordered some Natpro and I am excited to try it, but I am also afraid I may have to go through being super crazy again before things get better.

Someone also suggested a serum from Young Living called Progessence Plus. I wanted to ask if anyone on here has heard of it or has experience with it? I did some calculations from what information I could find and the concentration in one drop is only .50 milligrams and they suggest 2 to 8 drops a day. How is this anywhere near being enough progesterone to make even the slightest difference?

Comments for Struggling with hormone imbalance

Click here to add your own comments

Jun 01, 2015
Struggling with hormone imbalance
by: Wray

Hi Emily Judging by the way you reacted to the progesterone, I'd say you do have excess oestrogen, and you will get Oestrogen Dominance symptoms again. I wish I could say you won't, but it's such a common thing to occur when starting progesterone, that please allow for it again. In case you haven't read these pages, please see How to use Progesterone Cream, Menstruation, Aggression, Libido, Anxiety and Dizziness. I looked on the Progessence Plus website, but could not find out how much progesterone was in each drop. But if it's only 0.5mg then it will be worse than useless. People are cautious about advising high amounts of progesterone, but I've found if too low it just makes matters worse. It is trial and error too. Take care Wray

Jun 02, 2015
Natpro
by: Emily

Thanks for your response and all of the good information. I am giving cream another try, this time using Natpro. I am pleased to say I used my first bit last night and actually slept through the night pretty peacefully! I am starting out with 100mg a day, I hope that will be sufficient to overcome my issues. If not I will increase it. I was wondering if women usually have to continue using progesterone forever to feel well in these situations, or if it can eventually be stopped and the body will continue to be balanced? Thanks again for your response!

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...